Hail, Sioux
- When
- June 7, 4:16 PM MST to 4:19 PM MST
- Where
- Sioux County, 10 mi NW of Harrison
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.782, -104.009
Moist southerly winds brought 50 to mid 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Moist southerly winds brought 50 to mid 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon. The stratus caused the atmosphere to remain stable through the early afternoon until the stratus began to clear out. With the moisture still present during the afternoon and a strong jet stream overhead, thunderstorms that former over the higher terrain of Southeast Wyoming began to move eastward into the panhandle. The unstable conditions also allowed thunderstorms to develop in the panhandle during the late afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 12:57 PM MST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MDT MON JUN 7 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY REST OF THIS AFTERNOON AND TONIGHT...IMPRESSIVE DEW POINTS AT NOON...WITH READINGS IN THE MID 50S TO LOWER 60S FROM I-25 EASTWARD. DEW POINTS SOME 5 TO 10 DEGREES HIGHER THAN 24 HOURS AGO AT MOST LOCATIONS. LOW CLOUD COVER ERODING FROM WEST TO EAST ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP AND PROPAGATE EASTWARD OFF THE LARAMIE RANGE THIS EVENING. THUNDERSTORMS MOST NUMEROUS AND STRONG THIS EVENING ALONG THE LOW LEVEL INSTABILITY AXIS FROM LARAMIE TO CHEYENNE TO SIDNEY. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON AND EVENING...ESPECIALLY FROM LARAMIE TO CHEYENNE TO SIDNEY WHERE INSTABILITY WILL BE MAXIMIZED COINCIDENT WITH BETTER WIND SHEAR. PRECIPITABLE WATER VALUES RUNNING SOME 150 TO 200 PERCENT OF NORMAL...THUS SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT NORTH OF A RAWLINS TO SCOTTSBLUFF LINE AS A SHORTWAVE TROUGH ALOFT AND COLD FRONT PROGRESS EASTWARD ACROSS THE REGION. WILL ALSO SEE AREAS OF LATE NIGHT FOG... ESPECIALLY EAST OF THE LARAMIE RANGE. TUESDAY...DRIER...COOLER AND MORE STABLE AIR MASS WILL BE IN PLACE IN THE WAKE OF THE COLD FRONT...THUS LESS THUNDERSTORM COVERAGE... ESPECIALLY SINCE NEGATIVE THETA-E ADVECTION WILL BE TAKING PLACE AT THE LOW AND MID LEVELS. TUESDAY NIGHT...ISOLATED EVENING THUNDERSTORMS...MOSTLY ALONG THE SPINE OF THE LARAMIE RANGE...IN THE INSTABILITY AXIS...THEN STORMS MOSTLY ENDING AFTER MIDNIGHT WITH LACK OF LIFT AND LOSS OF DAYTIME HEATING. WEDNESDAY...RETURN SOUTHERLY WINDS DEVELOP IN THE LOW LEVELS... ADVECTING MOISTURE NORTHWARD ACROSS SOUTHEAST WYOMING. WILL AGAIN SEE SCATTERED AFTERNOON THUNDERSTORMS DEVELOP ALONG THE LOW LEVEL INSTABILITY AXIS...MOST NUMEROUS FROM DOUGLAS TO CHEYENNE. SOME STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN DUE TO FAVORABLE WIND SHEAR AND INSTABILITY. && .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY THE 12Z GFS AND ECMWF SOLUTIONS ARE IN REASONABLE AGREEMENT WITH THE TIMING...STRENGTH AND POSITION OF THE NEXT LONG WAVE TROUGH OVER THE WRN HALF OF THE CONUS. AS THE TROUGH DEEPENS OVER THE PACIFIC NW...IT WILL AMPLIFY THE DOWNSTREAM RIDGE OVER THE ROCKIES. WITH 1000-500MB THICKNESSES PEAKING IN THE 575-580DM RANGE ON THURSDAY...MUCH ABOVE NORMAL TEMPERATURES WILL ENSUE EAST OF THE LARAMIE RANGE WITH HIGHS IN THE 80S TO NEAR 90. AS THE TROUGH APPROACHES THE GREAT BASIN AND INTERMOUNTAIN WEST FRIDAY AND SATURDAY...THE MID/UPPER FLOW WILL BACK TO THE SOUTHWEST AND INCREASE. SHORTWAVES EMBEDDED WITHIN THE DIFFLUENT SOUTHWESTERLY FLOW WILL EJECT NORTHEAST AHEAD OF THE TROUGH... WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY DURING THE AFTERNOON AND EVENING. HIGH TEMPERATURES WILL MODERATE BACK TO BELOW NORMAL VALUES THIS WEEKEND AS A LOW CUTS OFF OVER THE DESERT SOUTHWEST AND ESSENTIALLY CUTS OFF FROM THE MAIN FLOW. PRECIP CHANCES DECREASING SUNDAY AND MONDAY AS THE TROUGH SLOWLY LIFTS EAST AND NORTHEAST TOWARDS THE NORTHERN/CENTRAL PLAINS. && .AVIATION...18Z TAF ISSUANCE PERSISTENT LOW CIGS ACROSS MUCH OF THE NEB PANHANDLE FINALLY THINNING/LIFTING...WITH VFR CONDITIONS REGION WIDE BY MID AFTERNOON. MODERATE CU OVER THE SRN LARAMIE RANGE WILL DEVELOP INTO TSTMS BY MID AFTERNOON...THEN MOVE EWD ACROSS SERN WY AND WRN NEB PANHANDLE THROUGH THIS EVENING. THERE IS THE POSSIBILITY OF SOME INTENSE TSTMS PRODUCING MVFR CIGS/VSBYS AND SEVERE TURBULENCE...ESPECIALLY FROM CYS TO SNY AND AREAS SWD. AFTER THE TSTMS WIND DOWN LATER THIS EVENING...EXPECT LOWERING CIGS AND VSBYS...ESPECIALLY FROM LAR AND CYS INTO SRN PORTIONS OF THE NEB PANHANDLE OVERNIGHT THROUGH MID MORNING TUESDAY. A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT...WITH WINDS SHIFTING FROM SLY TO NLY. && .FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY...ESPECIALLY WITH THE SHOWER AND THUNDERSTORM COVERAGE EXPECTED TONIGHT AND THE RELATIVELY WET GROUND AT MOST LOCATIONS. && .HYDROLOGY...FLOWS CONTINUE TO RUN AT OR ABOVE BANKFULL FOR MANY OF THE RIVERS AND STREAMS ORIGINATING IN THE SIERRA MADRE AND SNOWY RANGES. MODEL FORECASTS SUGGEST THAT HIGH WATER LEVELS WILL CONTINUE THROUGH THE WEEK IN THOSE AREAS. SNOW WATER EQUIVALENT VALUES WERE DROPPING ABOUT AN INCH PER DAY IN THE SNOWY AND SIERRA MADRE RANGES AS THE SNOW MELT PEAKS. THEREFORE...WILL CONTINUE THE FLOOD WARNING FOR THE NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR AS WELL AS THE ENCAMPMENT RIVER. RELEASES FROM UPSTREAM RESERVOIRS WILL MAINTAIN NEAR BANKFULL CONDITIONS ALONG THE NORTH PLATTE AT HENRY THROUGH MID-WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH UNTIL 6 AM THURSDAY FOR WYZ115. NE...NONE. && SHORT TERM/FIRE WEATHER...RUBIN LONG TERM/AVIATION/HYDROLOGY...JAMSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 405 PM MDT MON JUN 7 2010 WYZ103>105-109>116-081200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 405 PM MDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FOR TUESDAY THROUGH FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT OR COUNTY EMERGENCY MANAGEMENT AGENCY. THEY WILL RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 081200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 405 PM MDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11 PM THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL... HEAVY RAIN AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT OR COUNTY EMERGENCY MANAGEMENT AGENCY. THEY WILL RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 3 SE GLENDO 42.47N 104.98W
06/07/2010 M0.75 INCH PLATTE WY TRAINED SPOTTER
SOME RAIN TOO
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 W LANCE CREEK 43.02N 104.70W
06/07/2010 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
SIZE RANGED FRON PEA SIZED AND UP. 0.80 INCH RAIN FALL.
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 10 N LUSK 42.91N 104.45W
06/07/2010 M2.00 INCH NIOBRARA WY LAW ENFORCEMENT
SOME HAIL AS LARGE AS 2.25 INCHES ON 28 MILE ROAD.
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL HARTVILLE 42.33N 104.72W
06/07/2010 M3.00 INCH PLATTE WY TRAINED SPOTTER
HAIL MEASURED 2.5 TO 3.5 INCH. HILLS TO THE NORTH ARE
WHITE WITH HAIL.
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL HARTVILLE 42.33N 104.72W
06/07/2010 M2.75 INCH PLATTE WY LAW ENFORCEMENT
THIS WAS ALONG THE SUNRISE HWY.
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 5 NNE LUSK 42.83N 104.42W
06/07/2010 M0.50 INCH NIOBRARA WY TRAINED SPOTTER
&&
BCHAPMANThe Rapid City radar (KUDX), 177 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
47 hail, 7 tornado, 3 thunderstorm wind, 1 funnel cloud, 1 flash flood. Local standard time, as filed.
Estimated time of report.
Report located at Norman Reservoir 9 SW. Estimated time of report.
Spotter saw tornado with debris roughly 10 miles north of Scottsbluff. Storm survey found no damage the next day. Due to no visible signs of tornado from the storm survey had to estimate duration, path width and path length.
Three inch limb ripped off tree. Estimated time of report.
Largest hail was 2.25 inches in diameter. Estimated time of report.
Estimated time of report.
Estimated time of report.
Estimated time of report.
Some hail was 2.25 inches in diameter with damage to gutters and window frames.
Average size of hail was 3 inches.
Estimated time of report.
Hail of various sizes fell for 20 minutes. Extensive damage to home with broken windows and skylights.
House siding damaged.
Various hail size fell for 30 minutes causing broken windows and holes in roof.
Lost beet and corn crops. Possible roof damage. Estimated time of report.
Considerable damage to siding on west side. Several windows broken. Larges hail fell first followed by long duration of small hail.
Broken window.
Largest hail fell first followed by 20 minutes of smaller hail. Estimated time of report.
Wind gust of 43 MPH also reported.
Estimated time of report.
Estimated time of report.
Skylight broken. Corn and alfalfa crops damaged and fields flooded. Estimated time of report.
Largest hail was 3.25 inches in diameter. Damage to house with broken windows and significant damage to siding on north side. Vehicle received severe dents and broken windshield.
Some neighbors have broken windows.
No major damage.
Estimated time of report.
Lost 4 double pane windows.
Shingles broken and dents in a steel building.
A storm damage survey team from the National Weather Service in Cheyenne confirmed an EF-1 tornado touched down in eastern Scotts Bluff County on Monday evening June 7th, 2010. Additionally, some of the damage was attributed to strong straight-line thunderstorm winds. Baseball sized hail accompanied this tornadic thunderstorm.| |Based on the survey and interviews with area residents, an EF-1 tornado touched down on the east side of the city of Scottsbluff. An automotive dealership sustained roof damage. Five mobile home trailers were over-turned in the Wagon Wheel Trailer Park. An outbuilding collapsed and a metal shed sustained substantial roof damage 2.4 miles southeast of Scottsbluff along County Road 24. A roof was torn off a garage and numerous trees were uprooted south of Highway 26, 5.4 miles southeast of Scottsbluff. Four grain bins were removed from their foundations in the town of Melbeta. One of the grain bins was lifted one half mile from its foundation. Based on this damage it was determined that the tornado path consisted of numerous spin-ups over the 19-mile damage path. The tornado finally dissipated just north of Chimney Rock at around 8 pm.
The damage to the mobile homes...trees north of Melbeta...and the grain bins were consistent with EF-1 tornado damage with winds estimated to be in the 93 to 98 mph range.
Power flashes observed on west side of Scottsbluff.
No damage was reported with the tornado. Estimated duration, path length and width.
Also had 1.75 inch hail. Definite rotation in sky and definite rotation of dirt on the ground. Estimated duration, path width and length. No damage reported at this location.
Brief touchdown reported SW of Scottsbluff airport with 80 MPH wind gust observed at 1827MST. Estimated duration, path length and width due to this being a brief touchdown.
Report located along US Highway 26. Estimated duration.
Estimated time of report.
Estimated time of report.
Dime to ping pong size hail reported.
Minor street flooding also occurring.
Sheet metal blown around, roof damage, and downed trees.
Hail was not symmetrical. It was roughly an inch across but very thin.
An RV was completely destroyed. Estimated duration, path length and width.
Corn crop flooded. Estimated duration of flooding.
Spotter at this location reported seeing a tornado. No damage was reported. Estimated duration, path length and width.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyThe tornado archive for Nebraska, 2010Warnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228484, 228486, 228490, 228491, 228494, 228495, 228499, 228502, 228504, 228507, 228509, 228515, 228523, 228524, 228526, 228517, 228528, 228529, 228531, 228534, 228536, 228539, 228541, 228544, 228546, 228547, 228548, 228549, 228955, 228552, 228553, 228554, 228555, 228558, 228559, 228565, 228568, 228572, 228573, 228577, and more.